Incompressible limit for solutions of the isentropic Navier-Stokes equations with Dirichlet boundary conditions

B. Desjardins, E. Grenier, P. L. Lions, N. Masmoudi

Research output: Contribution to journalArticle

Abstract

We study here the limit of global weak solutions of the compressible Navier-Stokes equations (in the isentropic regime) in a bounded domain, with Dirichlet boundary conditions on the velocity, as the Mach number goes to 0. We show that the velocity converges weakly in L2 to a global weak solution of the incompressible Navier-Stokes equations. Moreover, the convergence in L2 is strong under some geometrical assumption on Ω.

Original languageEnglish (US)
Pages (from-to)461-471
Number of pages11
JournalJournal des Mathematiques Pures et Appliquees
Volume78
Issue number5
StatePublished - Jun 10 1999

Fingerprint

Incompressible Limit
Global Weak Solutions
Dirichlet Boundary Conditions
Navier Stokes equations
Navier-Stokes Equations
Boundary conditions
Compressible Navier-Stokes Equations
Incompressible Navier-Stokes Equations
Mach number
Bounded Domain
Converge

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Incompressible limit for solutions of the isentropic Navier-Stokes equations with Dirichlet boundary conditions. / Desjardins, B.; Grenier, E.; Lions, P. L.; Masmoudi, N.

In: Journal des Mathematiques Pures et Appliquees, Vol. 78, No. 5, 10.06.1999, p. 461-471.

Research output: Contribution to journalArticle

@article{f8cb8a6086b94924be7bfb3ac5de8632,
title = "Incompressible limit for solutions of the isentropic Navier-Stokes equations with Dirichlet boundary conditions",
abstract = "We study here the limit of global weak solutions of the compressible Navier-Stokes equations (in the isentropic regime) in a bounded domain, with Dirichlet boundary conditions on the velocity, as the Mach number goes to 0. We show that the velocity converges weakly in L2 to a global weak solution of the incompressible Navier-Stokes equations. Moreover, the convergence in L2 is strong under some geometrical assumption on Ω.",
author = "B. Desjardins and E. Grenier and Lions, {P. L.} and N. Masmoudi",
year = "1999",
month = "6",
day = "10",
language = "English (US)",
volume = "78",
pages = "461--471",
journal = "Journal des Mathematiques Pures et Appliquees",
issn = "0021-7824",
publisher = "Elsevier Masson SAS",
number = "5",

}

TY - JOUR

T1 - Incompressible limit for solutions of the isentropic Navier-Stokes equations with Dirichlet boundary conditions

AU - Desjardins, B.

AU - Grenier, E.

AU - Lions, P. L.

AU - Masmoudi, N.

PY - 1999/6/10

Y1 - 1999/6/10

N2 - We study here the limit of global weak solutions of the compressible Navier-Stokes equations (in the isentropic regime) in a bounded domain, with Dirichlet boundary conditions on the velocity, as the Mach number goes to 0. We show that the velocity converges weakly in L2 to a global weak solution of the incompressible Navier-Stokes equations. Moreover, the convergence in L2 is strong under some geometrical assumption on Ω.

AB - We study here the limit of global weak solutions of the compressible Navier-Stokes equations (in the isentropic regime) in a bounded domain, with Dirichlet boundary conditions on the velocity, as the Mach number goes to 0. We show that the velocity converges weakly in L2 to a global weak solution of the incompressible Navier-Stokes equations. Moreover, the convergence in L2 is strong under some geometrical assumption on Ω.

UR - http://www.scopus.com/inward/record.url?scp=0033542301&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033542301&partnerID=8YFLogxK

M3 - Article

VL - 78

SP - 461

EP - 471

JO - Journal des Mathematiques Pures et Appliquees

JF - Journal des Mathematiques Pures et Appliquees

SN - 0021-7824

IS - 5

ER -